Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 24, 2013, 9:58 PM EDT for Charlotte County, Virginia. It was in force for 62 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2013, 9:58 PM EDT (01:58 UTC)
- Expired
- Jul 24, 2013, 11:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Charlotte County, VA
The radar
The Norfolk radar (KAKQ), 140 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:15 PM EDT | TSTM WND DMG | 2 W Abilene, VA | ONE TREE DOWN AT 3251 BETHLEHEM ROAD. |
| Jul 24, 10:15 PM EDT | TSTM WND DMG | 6 Nw Keysville, VA | ONE TREE DOWN AT 618A MORTAN ROAD, NORTHWEST OF KEYSVILLE. |
| Jul 24, 10:20 PM EDT | TSTM WND DMG | 2 W Abilene, VA | ONE TREE DOWN AT 3251 BETHLEHEM ROAD. |
| Jul 24, 10:20 PM EDT | TSTM WND DMG | 2 Wnw Keysville, VA | ONE TREE DOWN ON GEORGE WASHINGTON HIGHWAY, APPROXMIATELY TWO MILES WEST OF KEYSVILLE. |
| Jul 24, 10:25 PM EDT | TSTM WND DMG | 1 Wnw Keysville, VA | ONE TREE DOWN ALONG GEORGE WASHINGTON HYW-ROUTE 40 |
| Jul 24, 10:25 PM EDT | TSTM WND DMG | 2 Wnw Keysville, VA | ONE TREE DOWN ON GEORGE WASHINGTON HIGHWAY, APPROXMIATELY TWO MILES WEST OF KEYSVILLE. |
| Jul 24, 10:25 PM EDT | TSTM WND DMG | 5 Ne Charlotte Court Ho, VA | ONE TREE DOWN ON 59 BETHLEHEM ROAD. |
| Jul 24, 10:25 PM EDT | TSTM WND DMG | 6 Nw Keysville, VA | ONE TREE DOWN AT 618A MORTAN ROAD, NORTHWEST OF KEYSVILLE. |
| Jul 24, 10:30 PM EDT | TSTM WND DMG | 5 Ne Charlotte Court Ho, VA | ONE TREE DOWN ON 59 BETHLEHEM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
539
WUUS51 KRNK 250158
SVRRNK
VAC037-250300-
/O.NEW.KRNK.SV.W.0151.130725T0158Z-130725T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1100 PM EDT
* AT 955 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ABILENE...AND WAS MOVING TO
THE SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
ABILENE...
DRAKES BRANCH...
AND CULLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3689 7850 3689 7860 3722 7872 3723 7869
3720 7869 3719 7864 3716 7862 3714 7859
3715 7855 3712 7851 3709 7848 3708 7845
TIME...MOT...LOC 0158Z 334DEG 16KT 3714 7859
$$
162 follow-up statements
001
WWUS51 KRNK 250225
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EDT WED JUL 24 2013
VAC037-250300-
/O.CON.KRNK.SV.W.0151.000000T0000Z-130725T0300Z/
CHARLOTTE VA-
1025 PM EDT WED JUL 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
AT 1021 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED ALONG THE COUNTY BORDER OF
CHARLOTTE AND PRINCE EDWARD...NEAR KEYSVILLE...AND WAS MOVING TO THE
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
ABILENE...
AND DRAKES BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3689 7850 3689 7860 3710 7868 3715 7855
3712 7851 3709 7848 3708 7845
TIME...MOT...LOC 0221Z 313DEG 18KT 3708 7848
$$
RS903
WWUS51 KRNK 250241
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 PM EDT WED JUL 24 2013
VAC037-250250-
/O.CAN.KRNK.SV.W.0151.000000T0000Z-130725T0300Z/
CHARLOTTE VA-
1041 PM EDT WED JUL 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR
AND NORTHEASTERN CHARLOTTE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH STORMS ACROSS THE SOUTHERN PORTION OF CHARLOTTE
COUNTY.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3689 7850 3689 7860 3710 7868 3715 7855
3712 7851 3709 7848 3708 7845
TIME...MOT...LOC 0240Z 334DEG 16KT 3700 7843
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:48 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 24, 7:48 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 748 PM EDT WED JUL 24 2013 .SYNOPSIS... A COLD FRONT WILL HEAD SOUTH OF THE AREA OVERNIGHT...AND ITS ASSOCIATED UPPER TROUGH WILL CROSS THE REGION ON THURSDAY. HIGH PRESSURE WILL SETTLE OVER THE AREA BY FRIDAY...AND SHIFT EAST TO THE COAST BY SATURDAY. OUR NEXT COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT THROUGH SUNDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 730 PM EDT WEDNESDAY... AN AXIS OF HIGHER INSTABILITY AND DECENT LOW LVL LAPSE RATES EXISTS FROM WRN NC EAST INTO THE PIEDMONT OF NC/VA WITH SUBSIDENCE AND DRIER AIR WORKING TOWARD SOUTHEAST WV. RADAR AT THE MOMENT SHOWS CONVECTION SLOWLY TRUDGING EAST ACROSS THE BLUE RIDGE MOUNTAINS AND FOOTHILLS NORTH OF LYNCHBURG VA...WITH ISOLATED SHOWERS AND STORMS STARTING TO FADE FROM NE TN INTO THE FOOTHILLS OF NORTH CAROLINA. KEPT HIGHER POPS SITUATED ACROSS THE NORTHEAST PIEDMONT OF BUCKINGHAM SOUTH TO SOUTHSIDE VA AND THEN WEST TOWARD WILKES COUNTY NC THIS EVENING WITH DRIER WX IN THE NORTHWEST. 18Z NAM/GFS...12Z ECMWF AND THE LATEST HRRR SHOWING OVERALL AGREEMENT IN BRING A CLUSTER OF SHOWERS/STORMS ACROSS THE SOUTHEAST CWA AROUND 03Z AS THE UPPER SHORTWAVE MOVES EAST OF OUT TN. BUMPED POPS UP SOME HERE AND MAY NEED TO GO EVEN HIGHER IF THIS HAPPENS. BIG CONSIDERATION IS INSTABILITY WEAKENING AS SUN SETS BUT GIVEN HOW WARM IT IS OUT THERE NOW AND ADDING SOME UPPER LIFT...THINKING IS CONVECTION SHOULD MAINTAIN ITSELF ACROSS THE NORTH CAROLINA FOOTHILLS PIEDMONT AND NWD TOWARD SOUTHSIDE VA INTO THE OVERNIGHT HOURS...WITH THE LIGHTNING SIDE OF THINGS SUBSIDING OVERNIGHT. PREVIOUS VALID DISCUSSION... THE FRONT IS EXPECTED TO HAVE MOVED SOUTH THROUGH MOST...IF NOT ALL...OF THE REGION BY MIDNIGHT. BEHIND THE FRONT...SURFACE AND LOW LEVELS WINDS ARE PROGGED TO VEER NORTHEAST TO ALMOST EAST IN SOME AREAS. THIS WILL HAVE THE IMPACT OF KEEPING LINGERING MOISTURE IN THE BOUNDARY LAYER PINNED UP AGAINST THE CREST OF THE BLUE RIDGE. WE ARE EXPECTING STRATUS CLOUDS TO DEVELOP OVERNIGHT AND LOWER AS THE NIGHT PROGRESSES. THIS MAY ALSO HELP YIELD SOME DRIZZLE IN THE CREST OF THE BLUE RIDGE. PATCHY OR AREAS OF FOG ARE ALSO EXPECTED ALONG AND NEAR THE PORTION OF THE BLUE RIDGE SOUTHWEST OF ROANOKE. THE PROXIMITY OF THE FRONT WILL ALSO HELP MAINTAIN SOME SHOWERS ACROSS THE SOUTHEAST PART OF THE REGION. LOW TEMPERATURES TONIGHT WILL BE AROUND 5 TO 8 DEGREES COOLER THAN TEMPERATURES REALIZED THIS MORNING THANKS TO LOWERING DEW POINTS BEHIND THE FRONT. ON THURSDAY...CLOUD COVER WILL BE SLOW TO ERODE...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE SOUTHWEST OF ROANOKE. THIS REGION WILL BE CLOSEST TO THE DEPARTING COLD FRONT AS IT DEVELOPS A SMALL BUCKLE IN IT WITH THE PASSAGE OF THE PARENT UPPER TROUGH. ALSO...SURFACE AND LOW LEVEL WINDS WILL HAVE A GREATER EASTERLY COMPONENT. THIS POINTS TOWARDS THE AREA KEEPING THE CLOUDS LONGER WITH ISOLATED TO SCATTERED SHOWERS AND A FEW STORMS. HIGHS TOMORROW WILL BE SIMILAR OR ONLY SLIGHTLY COOLER THAN TEMPERATURES OF TODAY ACROSS THE MOUNTAINS. OVER THE PIEDMONT...HIGHS WILL BE AROUND 10 DEGREES COOLER THAN THOSE REALIZED TODAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 400 PM EDT WEDNESDAY... THE SHORT TERM WILL BE DOMINATED BY A BROAD EASTERN U.S. TROUGH...CONTINUALLY REINFORCED BY UPSTREAM SHORT WAVES. AT THE BEGINNING OF THE SHORT TERM...THE TROUGH AXIS ATTEMPTS TO SHIFT EAST OF THE AREA AS A COASTAL LOW MOVES UP AND JUST OFF THE MID-ATLANTIC COAST. HOWEVER...A STRONG UPSTREAM SHORT WAVE MOVING SOUTHEAST OUT OF ALBERTA...WILL SHIFT THE TROUGH AXIS BACK INTO THE OHIO VALLEY BY SATURDAY. WITH SUBSIDENCE EXPECTED BEHIND THE DEPARTING COASTAL LOW AND NOTABLY DRY AIR...DEW POINTS IN THE 50S/LOW 60S...ADVECTING INTO THE NW HALF OF THE CWA...HAVE CONFINED SLIGHT CHC POPS TO THE FAR SOUTHEAST AND POTENTIAL EASTERLY FLOW UPSLOPE AREAS IN THE NW NC MOUNTAINS AT THE BEGINNING. UPSLOPE EASTERLY FLOW WILL INCREASE SATURDAY ALONG THE ALLEGHANYS AND BLUE RIDGE OF NW NC...SO HAVE CONTINUED TO INCREASE POPS IN THE WESTERN AREAS AS A RESULT FOR FRI AFTERNOON. BY SATURDAY...OUR ATTENTION TURNS TO THE UPSTREAM DIGGING TROUGH...WHICH SHOULD BE THE NEXT WIDESPREAD PCPN EVENT FOR OUR CWA. TOO FAR OUT TO BE CONCERNED ABOUT RAINFALL AMOUNTS...BUT THIS WOULD BE THE NEXT TIME FRAME FOR ANY SIGNIFICANT SEVERE OR FLASH FLOOD THREAT. HAVE GONE AHEAD AND ADVERTISED LIKELY POPS FOR SAT AFTERNOON/EVENING IN THE WEST. SOMEWHAT COOLER MIN TEMPS WILL BE NOTED AT THE BEGINNING...ESPECIALLY IN THE WEST WITH DEWPOINTS DROPPING INTO THE 50S ACROSS THE ALLEGHANYS. LOWS SHOULD BE IN THE MID TO UPPER 50S IN THE HIGHER ELEVATIONS ACROSS SW VA/NW NC/SE WV. BY SATURDAY...WITH SW FLOW RETURNING AND INCREASING MOISTURE...MIN TEMPERATURES WILL CREEP CLOSER TO NORMAL. MAX TEMPS SHOULD AVERAGE JUST BELOW NORMAL THROUGH THE PERIOD. OVERALL...CONTINUED BELOW NORMAL AS MOST OF THIS SUMMER HAS BEEN SO FAR. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 400 PM EDT WEDNESDAY... BROAD UPPER TROUGH CONTINUES ACROSS THE REGION THROUGH MUCH OF THE LONG TERM AS WELL. BY MID NEXT WEEK...UPPER FLOW TENDS TO BECOME MORE ZONAL. THE STRONG SUBTROPICAL RIDGE WILL REMAIN WELL WEST OF THE REGION ACROSS THE WEST OR SOUTHERN PLAINS THROUGH THE PERIOD. WOULD EXPECT SHRA/TSRA TO DECREASE SUN-MON AS THE UPPER TROUGH AXIS AGAIN SHIFTS EAST OF THE CWA. HAVE CONFINED POPS...AND GENERALLY SLIGHT AT BEST...TO THE FAR SE AND NW NC MOUNTAINS AS WE MOVE INTO MON. THE NEXT UPSTREAM TROUGH...MORE OF A KINEMATIC/ZONAL SHORT WAVE AT THAT TIME...WILL BEGIN TO SPREAD INCREASING SHRA/TSRA BACK INTO THE REGION BY WED...SO HAVE ADVERTISED LIKELY POPS IN THAT TIME FRAME. AS WITH THE SHORT TERM PERIODS...MAX/MIN TEMPS WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. AT THIS TIME...THERE DOES NOT APPEAR TO BE ANY MAJOR WEATHER CONCERN THROUGH WED...BUT AS USUAL...A FEW THUNDERSTORMS COULD BE SEVERE AND WITH ANTECEDENT WET CONDITIONS...ISOLATED FLASH FLOODING COULD OCCUR...MAINLY SUN OR AGAIN WED. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 730 PM EDT WEDNESDAY... GOING TO HAVE TO WATCH CONVECTION INTO OVERNIGHT AS MODELS SHOWING BETTER CONCENTRATION AFFECTING THE DANVILLE AREA. WILL HOLD OFF ADDING PREDOMINANT SHOWERS HERE BUT WILL HAVE VCSH AT 03Z TIL 05Z. AMENDMENTS WILL OCCUR IF SOMETHING LOOKS TO BE HEADING THAT WAY. THE WIND FLOW OVERNIGHT WILL BE WEAK AND VARY FROM THE NORTHWEST TO THE NORTHEAST. MODELS ATTEMPTING TO SHOW EITHER A FOG OR STRATUS SCENARIO AS THE LOW LVL WINDS TURN MORE TOWARD THE NORTHEAST. THINKING THAT FOG WILL BE MORE PROBLEMATIC IN THE MOUNTAINS WITH SOME STRATUS FORMING ALONG AND WEST OF THE BLUE RIDGE BRINGING CIGS TO MVFR...WITH POSSIBLE IFR/LIFR AT LWB/BLF/BCB. THINK THE PIEDMONT CLOUDS UP AS WELL BUT CIGS HERE SHOULD STAY VFR OR MAYBE HIGH END MVFR. WILL HAVE TO WATCH LYH FOR POTENTIAL FOG GIVEN THE SHOWERS NEARBY THIS EVENING. FOR THURSDAY...THE FLOW REMAINS OUT OF THE NORTHEAST TO AT TIME EAST...SO CIGS MAY LINGER THROUGH THIS PERIOD...WITH VFR EXPECTED AFTER 14-16Z. ANY CONVECTION WILL BE CONFINED TO THE BLUE RIDGE SOUTH OF ROANOKE BUT CANNOT RULE OUT BCB/ROA AND MAYBE EVEN BLF SEEING SHOWERS OR STORMS NEARBY. THURSDAY EVENING...THE AXIS OF THE UPPER TROUGH PASSES OVERHEAD. EVEN THOUGH DRIER INTRUSION OF AIR ARRIVES...THE FOG WILL BE AN ISSUE AT BCB/LWB GIVEN WET SOILS AND LIGHT WIND. FRIDAY INTO SATURDAY...SURFACE HIGH PRESSURE BUILDS INTO AND THEN EAST OF THE REGION WHILE THE UPPER TROUGH/LOW STALLS ALONG THE COAST OF THE CAROLINAS. CONDITIONS WILL BE PRIMARILY VFR...HOWEVER NIGHTTIME MOUNTAIN AND RIVER VALLEY FOG WILL BE POSSIBLE. ON SATURDAY...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE AGAIN POSSIBLE ACROSS THE MOUNTAINS AS LOW LEVEL FLOW BECOMES SOUTH ON THE WEST SIDE OF THE HIGH...AND ON THE EAST SIDE OF AN APPROACHING TROUGH. SATURDAY NIGHT INTO SUNDAY...SUB-VFR CONDITIONS WILL BECOME MORE LIKELY AS A COLD FRONT APPROACHES AND THEN CROSSES THE REGION. ON MONDAY HIGH PRESSURE RETURNS TO THE AREA. OTHER THAN SOME EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG...VFR CONDITIONS ARE EXPECTED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/WP NEAR TERM...DS/WP SHORT TERM...RAB LONG TERM...RAB AVIATION...DS/WP
Hazardous weather outlook, Jul 24, 7:57 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 757 PM EDT WED JUL 24 2013 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 260000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 757 PM EDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-260000- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 757 PM EDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SLOW MOVING STORMS COULD BRING LOCALIZED FLOODING...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 5:17 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT WED JUL 24 2013
NCZ019-242200-
WILKES NC-
517 PM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOOMER...MOVING TO THE SOUTHEAST AT 10
MPH.
* WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BOOMER...
AND MORAVIAN FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR KERR SCOTT RESERVOIR...GET OUT OF THE WATER AND MOVE
INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3609 8139 3614 8130 3615 8128 3605 8102
3603 8106 3604 8114 3603 8117 3604 8120
3603 8127 3600 8133
TIME...MOT...LOC 2113Z 314DEG 7KT 3610 8130
16Special weather statement, Jul 24, 6:53 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT WED JUL 24 2013
NCZ019-020-242345-
YADKIN NC-WILKES NC-
653 PM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROARING RIVER...MOVING TO THE SOUTHEAST
AT 15 MPH.
* WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RONDA...
JONESVILLE...
BUCK SHOALS...
PLEASANT HILL...
AND SWANCREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3620 8110 3629 8102 3627 8087 3624 8087
3626 8081 3625 8080 3605 8080 3605 8084
TIME...MOT...LOC 2248Z 299DEG 14KT 3622 8099
16Local storm report, Jul 24, 7:13 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 WSW RONDA 36.21N 81.00W
07/24/2013 E0.50 INCH WILKES NC TRAINED SPOTTER
&&
16Special weather statement, Jul 24, 7:31 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT WED JUL 24 2013
VAZ047-250015-
BUCKINGHAM VA-
731 PM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 815 PM EDT
* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BENT CREEK...MOVING TO THE SOUTHEAST AT
20 MPH.
* WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
TOGA...
AND WINGINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3743 7868 3755 7883 3757 7881 3758 7883
3759 7883 3760 7881 3763 7882 3764 7880
3763 7872 3766 7872 3757 7853
TIME...MOT...LOC 2329Z 303DEG 15KT 3762 7884
16Local storm report, Jul 24, 9:05 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG E BENT CREEK 37.53N 78.83W
07/24/2013 APPOMATTOX VA 911 CALL CENTER
ONE TREE DOWN ALONG JAMES RIVER ROAD.
0836 PM TSTM WND DMG 5 SE TOWER HILL 37.45N 78.72W
07/24/2013 APPOMATTOX VA 911 CALL CENTER
ONE TREE DOWN ON OLD COURTHOUSE ROAD.
0846 PM LIGHTNING 5 NE APPOMATTOX NATIONA 37.42N 78.73W
07/24/2013 APPOMATTOX VA 911 CALL CENTER
LIGHTNING STRUCK A SHED AND SET IT ON FIRE.
&&
WHPSpecial weather statement, Jul 24, 9:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT WED JUL 24 2013
VAZ059-250245-
CHARLOTTE VA-
944 PM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1045 PM EDT
* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CULLEN...MOVING TO THE SOUTHEAST AT 20
MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
REDOAK...
WYLLIESBURG...
AND ABILENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3689 7849 3674 7862 3675 7862 3721 7877
3725 7869 3720 7868 3719 7864 3716 7862
3714 7859 3715 7855 3714 7853 3710 7850
3708 7846 3706 7844
TIME...MOT...LOC 0142Z 337DEG 16KT 3713 7864
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:24 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 51 min |
| Jul 24, 9:44 PM EDT | Special Weather Statement | RNK | Charlotte | 61 min |
| Jul 25, 2:59 AM EDT | Severe Thunderstorm Warning | RNK | Patrick | 61 min |
| Jul 25, 3:30 AM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 5 hr |
| Jul 25, 4:03 AM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.